MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068503000
Medical Device Problem Codes Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Codes Adhesion(s) (1695); Micturition Urgency (1871); Urinary Retention (2119); Urinary Tract Infection (2120); Obstruction/Occlusion (2422); Prolapse (2475); Dyspareunia (4505); Urinary Incontinence (4572)
Date of Event 09/02/2004
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: date of event was approximated to (b)(6) 2004, the implant date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implant surgeons are: dr.(b)(6), (sling urethropexy).Dr.(b)(6).(anterior and posterior colporrhaphy).(b)(6) medical center.(b)(6).Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2101 - adhesion.E1309 - urinary retention.E2328 - obstruction.E1310 - recurrent utis.E1304 - urinary urgency.E2333 - prolapse.E232402 - stress incontinence.Imdrf impact code f1905 captures the reportable event of mesh excision surgery.
 
Event or Problem Description
It was reported to boston scientific corporation that a lynx system device was implanted into the patient during an anterior and posterior colporrhaphy + sling urethropexy procedure performed on (b)(6) 2004, for the treatment of cystocele, rectocele and stress incontinence.Examination of the vaginal area revealed a cystocele and rectocele, and the vaginal vault was mildly prolapsed.On (b)(6) 2023, the patient was diagnosed with incomplete bladder emptying, recurrent uti, had history of sub-urethral mesh, urge incontinence, and dyspareunia and underwent cystoscopy with bilateral retrograde pyelograms and limited pelvic exam under anesthesia.Intraoperative findings included induration of the anterior vaginal wall along with expected course of a palpable mesh sling.The sling appears to be proximal near the bladder neck and kinking.There was no evidence of vaginal extrusion.She had a grade 2 plus cystocele.It was believed that the sling was obstructing the bladder neck and was likely causing symptoms of incomplete emptying, dyspareunia, and obstruction.The mispositioned mesh appeared to be noted.She still had persistent stress incontinence.It was recommended to remove the sling and do a primary native tissue cystocele repair to relieve the obstruction and improve bladder emptying thus removing the utis and dyspareunia will improve.A non-mesh option such as bulkamid was considered if the patient wanted to have another treatment for her stress incontinence.On (b)(6) 2023, the patient had transvaginal removal of mesh and cystoscopy due to mechanical complication of genitourinary device, urge incontinence, history of sub-urethral sling, other specified disorders of the bladder, and other specified dyspareunia.Intraoperative findings showed mesh was adherent to the periurethral tissue, and appeared to be obstructive, tight and not a flat tension free tape.There was a good deal of tension and stretch to the pelvic floor.The sling was identified crossing from the urethra and appeared to be tracking into each obturator fossae.A free edge was dissected all the way up to the pelvic floor fascia on both sides.Physician could not feel any mesh palpable at the conclusion except for the sling penetrated through the pelvic floor.Upon cystoscopy, there was no evidence of any abnormality seen, specifically no evidence of injury neither after sling removal.Cystocele was mild so repair was deferred.During the procedure, it was also noted that the sling was tight and was then dissected free enough to grasp it.The sling was passed off as specimen.Follow up was arranged in about six weeks to make sure the patient was healing appropriately.The condition of the patient after the procedure was stable.

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17882019
Report Number3005099803-2023-05278
Device Sequence Number15377454
Product Code OTN
UDI-Device Identifier08714729718949
UDI-Public08714729718949
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2007
Device Model NumberM0068503000
Device Catalogue Number850-300
Device Lot Number0ML4071302
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale